MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was originally referred from another hospital where they were under observation for a pararenal abdominal aortic aneurysm (praaa).A computed tomography (ct) scan showed a 51mm diameter aaa and sac enlargement.The patient was then implanted with an afx2 bifurcated stent graft, vela suprarenal and a vela infrarenal on (b)(6) 2019.Also, a 6x50mm viabahn (non-endologix) stent graft was deployed in the left renal artery (ra) via the left brachial approach.It was noted that the vela suprarenal overlap with the afx2 was short, therefore, the vela infrarenal was implanted.The final angiogram confirmed no endoleaks and the procedure was completed.Approximately six (6) years post initial procedure, a displacement between the afx2 bifurcated stent graft and the vela suprarenal was confirmed.The physician elected to implant an additional vela infrarenal, a vela suprarenal, and a 32mm (non-endologix) gore excluder cuff to reline the original implanted stent grafts.The event was successfully resolved and there were no endoleaks or patient harm noted.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records are not available.Imaging studies have been received for further evaluation by the clinical specialist.A follow-up report will be submitted upon completion of clinical analysis.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the implant separation between the afx bifurcated stent graft and the afx vela component is confirmed.The additional endovascular procedure complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The complaint is likely user and anatomy related.Use of the afx device for a pararenal aneurysm, in addition to an infrarenal aaa, with concomitant placement of a viabahn (non-endologix) stent in the left renal artery, represents off-label use.The proximal aortic diameter of 37.7 mm in a pararenal aneurysm exceeds the afx device ifu (18¿32 mm) and represents off-label neck anatomy.It was planned to place a left renal artery stent to compensate for this.Progressive aortic remodeling, with an increase in infrarenal angulation from 29.1 degrees at the index procedure to 48 degrees and aortic lengthening from 161mm to 212mm, likely contributed to separation between the afx bifurcated stent graft and limb components which is consider anatomy related.The clinical assessment also determined sac growth of 20.5mm occurred that was not in the event as reported.The sac growth was discovered after review of the ct scan dated 11/10/2025.Procedure related harms could not be determined.The event was reported as successfully resolved with no endoleaks or patient harm; the patient¿s final status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant tests and lab data has been updated.G3: awareness date has been updated.H6: health effect - clinical code: remove code 1924.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23757636
Report Number3011063223-2025-00186
Device Sequence Number21351128
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)200701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model NumberBEA28-90/I20-30
Device Lot Number2266786018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2235756008; AFX VELA SUPRARENAL, LOT # 2255299006; VIABAHN 6X50MM (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale